Missouri, 2010Tornado and Hail in Missouri, April 24, 2010
April 24, 2010 · NWS SGF · 15 events in 10 counties and zones
A deep upper low tracked into the region bringing widespread rainfall and isolated severe weather. Limited instability in conjunction with a vigorous shortwave generated a couple of bands of strong to isolated severe convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $78,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper low tracked into the region bringing widespread rainfall and isolated severe weather. Limited instability in conjunction with a vigorous shortwave generated a couple of bands of strong to isolated severe convection. These storms produced several severe wind reports and one EF-0 tornado on Table Rock Lake in Taney County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 24, 11:48 AM CST, 47 minutes earlier.
Area forecast discussion, Apr 24, 11:48 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT SAT APR 24 2010
...SEVERE POTENTIAL UPDATE...
.DISCUSSION...
WIDESPREAD RAIN AND EMBEDDED THUNDER CONTINUED ACROSS SOUTHERN
MISSOURI AND EXTREME SOUTHEAST KANSAS AT MIDDAY WITHIN A REGION
OF UPPER LEVEL DIFFLUENCE AHEAD OF A DEEP UPPER TROUGH MIGRATING
ACROSS THE PLAINS. A WELL DEFINED SHORTWAVE WAS TRACKING AROUND
THIS TROUGH INTO ARKANSAS WITH A SURFACE LOW PUSHING INTO SOUTH
CENTRAL MISSOURI.
THE LACK OF INSTABILITY HAS INHIBITED THE PRODUCTION OF DEEP
CONVECTION AND THE STRONGER STORMS THAT MOVED OUT OF ARKANSAS HAVE
SIGNIFICANTLY WEAKENED. WHILE AN ISOLATED SEVERE STORM CANNOT BE
RULED OUT ACROSS SOUTH CENTRAL MISSOURI ALONG AND EAST OF THE
SURFACE LOW TRACK DUE TO THE FAVORABLE WIND FIELD...THE OVERALL
RISK OF SEVERE WEATHER IS DIMINISHING.
A MUCH GREATER RISK OF SIGNIFICANT SEVERE WEATHER WILL OCCUR
FARTHER EAST AND SOUTHEAST FROM THE LOWER MISSISSIPPI RIVER INTO
THE TENNESSEE AND OHIO RIVER VALLEYS.
OTHERWISE WIDESPREAD RAINFALL WILL CONTINUE MUCH OF THE AFTERNOON
BUT DIMINISH FROM THE SOUTH AS THE SHORTWAVE LIFTS NORTH. PRECIPITABLE
WATER VALUES NEAR 1.25 WILL SUPPORT EFFICIENT RAINFALL PRODUCTION.
LOCALIZED FLOODING WILL BE POSSIBLE GIVEN THE EXTENSIVE AND
PROLONGED NATURE OF THE RAINFALL.
FOSTER
&&
.AVIATION...
FLIGHT CATEGORIES WILL CONTINUE TO BE HIGHLY VARIABLE FOR THE NEXT
FEW HOURS UNTIL A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS AND
ENDS THE RAIN TONIGHT. OVERNIGHT CONDITIONS WILL BE VFR ACROSS THE
AREA UNTIL SATURDAY MORNING WHEN A LOWERING CLOUD DECK AND POSSIBLE
FOG DEVELOPMENT OCCURS SHORTLY AFTER SUNRISE.
CROWE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 24, 11:09 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT SAT APR 24 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1209 PM CDT SAT APR 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.
WEATHER HAZARDS EXPECTED...
ELEVATED RISK OF HAIL UP TO THE SIZE OF QUARTERS.
ELEVATED RISK OF THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH.
LIMITED RISK OF TORNADOES.
ELEVATED RISK OF LIGHTNING.
LIMITED RISK OF FLOODING.
DISCUSSION...
THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
ACROSS SOUTH CENTRAL MISSOURI AS A STRONG STORM SYSTEM MOVES INTO
THE REGION. THE RISK OF SEVERE WEATHER WILL BE INHIBITED BY
LIMITED INSTABILITY. HOWEVER A FAVORABLE WIND FIELD COULD
SUPPORT A FEW SEVERE STORMS ACROSS SOUTH CENTRAL MISSOURI...OR
MAINLY EAST OF A LINE FROM BRANSON TO ROLLA. DAMAGING WINDS WILL
BE THE PRIMARY THREAT WITH A LIMITED RISK FOR AN ISOLATED
TORNADO.
IN ADDITION MODERATE TO HEAVY RAINFALL COULD RESULT IN LOCALIZED
FLOODING...ESPECIALLY WHERE HEAVIER SHOWERS AND STORMS TRACK
OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER STORM SYSTEM WILL BRING THE NEXT CHANCE OF STRONG TO
SEVERE THUNDERSTORMS TO THE REGION LATE THIS COMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH
CENTRAL MISSOURI. STAY TUNED FOR LATER UPDATES.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Event by event
13 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Barry
- When
- April 24, 12:35 PM CST to 12:40 PM CST
- Where
- Barry County, 2.83 mi SE of Shell Knob to 2.84 mi SE of Shell Knob
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.598, -93.598
A boat dock on Table Rock Lake was ripped from shore and pushed down the cove.
Tornado, Taney
- When
- April 24, 12:40 PM CST to 12:42 PM CST
- Where
- Taney County, 4.95 mi SSW of Branson Mem Arpt to 4.57 mi SSW of Branson Mem Arpt
- Rating
- EF0
- Path length
- 0.51 mi
- Path width
- 70 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.585, -93.317
A National Weather Service storm survey revealed that an EF-0 tornado with 80 mph winds touched down at the Table Rock State Park Marina and Camp Grounds. The tornado damaged a few docks while twisting trees within Camp Site number 2. The damage path extended for one half of a mile...while the width was approximately 70 yards.
Thunderstorm Wind, Stone
- When
- April 24, 12:45 PM CST to 12:50 PM CST
- Where
- Stone County, Blue Eye
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.500, -93.400
A large 50 x 24 metal barn was destroyed and several trees were downed in the woods.
Thunderstorm Wind, Stone
- When
- April 24, 12:48 PM CST to 12:53 PM CST
- Where
- Stone County, 1.24 mi NNW of Kimberling City to 1.38 mi N of Kimberling City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 36.617, -93.436
Multiple trees were downed along James River Road near Hoot Owl Point. A few homes received minor damage from fallen trees and limbs. One boat dock was flipped over.
Thunderstorm Wind, Stone
- When
- April 24, 12:50 PM CST to 12:55 PM CST
- Where
- Stone County, 1.65 mi SE of Silver Dollar City to 1.57 mi SSE of Silver Dollar City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.651, -93.413
A large tree was down across Highway 13.
Thunderstorm Wind, Taney
- When
- April 24, 12:53 PM CST to 12:58 PM CST
- Where
- Taney County, 1.03 mi NW of Pt Lookout Arpt to 0.91 mi NW of Pt Lookout Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.641, -93.243
A large wooden swing set was blown across Highway 76.
Thunderstorm Wind, Stone
- When
- April 24, 1:00 PM CST to 1:05 PM CST
- Where
- Stone County, 2.15 mi NNE of Kimberling City to 2.59 mi NNE of Notch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.630, -93.420
There were numerous reports of broken tree limbs and damage to power lines across the county.
Thunderstorm Wind, Christian
- When
- April 24, 1:29 PM CST to 1:33 PM CST
- Where
- Christian County, 2.16 mi NW of Highlandville to 2.34 mi NNW of Highlandville
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.950, -93.310
Large tree limbs were downed due to thunderstorm winds.
Thunderstorm Wind, Douglas
- When
- April 24, 1:39 PM CST
- Where
- Douglas County, 0.78 mi SSW of Hest to 0.65 mi S of Hest
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.889, -92.683
Thunderstorm winds downed a large tree at the intersection of Highway 5 and Highway A.
Thunderstorm Wind, Greene
- When
- April 24, 1:44 PM CST to 1:49 PM CST
- Where
- Greene County, 0.19 mi S of Springfield to 0.55 mi E of Springfield
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.197, -93.300
Thunderstorm winds downed large tree limbs.
Thunderstorm Wind, Christian
- When
- April 24, 1:52 PM CST to 1:55 PM CST
- Where
- Christian County, 2.9 mi NE of Ozark Airpark Arpt to 2.74 mi NE of Ozark Airpark Arpt
- Measured
- 73 kt (84 mph) measured gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 37.078, -93.190
Severe thunderstorm winds tore the roof off a carport at the intersection of Highway NN and Melton Road.
Hail, Wright
- When
- April 24, 1:58 PM CST
- Where
- Wright County, 0.55 mi E of Norwood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.120, -92.420
Thunderstorm Wind, Webster
- When
- April 24, 2:01 PM CST to 2:06 PM CST
- Where
- Webster County, 0.55 mi E of Rogersville to 0.72 mi E of Rogersville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.120, -93.060
Thunderstorm winds downed large tree limbs. Hail to a half an inch in size was also reported.
Thunderstorm Wind, Polk
- When
- April 24, 2:23 PM CST to 2:28 PM CST
- Where
- Polk County, 0.88 mi SE of Pleasant Hope to 0.36 mi ESE of Pleasant Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -93.270
Severe thunderstorm wind gusts downed several power poles and several trees near the Pleasant Hope area.
Thunderstorm Wind, Howell
- When
- April 24, 2:23 PM CST to 2:28 PM CST
- Where
- Howell County, 1.98 mi SSW of Peace Vly to 1.77 mi SE of Peace Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.806, -91.789
Severe thunderstorm wind gusts downed a large tree across Highway 17 north of County Road 1500.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, April 24, 201010 deaths · 130 injured · $374 million · EF4 · 8 events
- Tornadoes in Alabama, April 24, 201050 injured · $22 million · EF4 · 5 events
- Tornadoes and Flash Flooding in Alabama, April 24, 20102 deaths · 2 injured · $1.5 million · EF3 · 47 events
- Tornado in Louisiana, April 24, 201016 injured · $36 million · EF3 · 1 event
- Tornadoes and Flash Flood in Mississippi, April 24, 2010$3.7 million · EF2 · 43 events
- Tornadoes and Damaging Winds in Tennessee, April 24 to 25, 2010$522,000 · EF2 · 15 events
- Tornado and Flash Flooding in Tennessee, April 24, 20101 injured · $1.0 million · EF1 · 36 events
- Tornado and Hail in Georgia, April 24 to 25, 2010$1.4 million · EF1 · 10 events
- Tornadoes and Hail in Tennessee, April 24, 20102 injured · $205,000 · EF1 · 18 events
- Tornadoes and Flood in Kentucky, April 24, 2010$50,000 · EF1 · 40 events
- Damaging Winds in Missouri, April 24, 20101 injured · $313,000 · 104 kt wind · 4 events
- Tornado and Damaging Winds in Kentucky, April 24, 2010$192,000 · EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228336, 228348, 228349, 228347, 228337, 228338, 228339, 228340, 228341, 228342, 228343, 221464, 228344, 228345, 228346.